Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for severe pain in the calves

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12019 Questions

default
Posted on Tue, 5 Sep 2017 in Bones, Muscles and Joints
Question: I have been having really bad pain in my claves, especially the right one, it doesn't stop at all and makes it extremely hard to walk.I recently had an abscessed tooth and have been on amoxicillin for 4 days, I didn't know if there was a possibility of the two being tied together. Tks

doctor
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Can be due to many causes.

Detailed Answer:
Hello,
Thanks for posting your query.
The pain in the calf that you have is not likely to be related to the tooth abscess. This can be due to many causes-
1. Calf muscle strain and tear - Usually due to overwork and overstretching of the muscles. Recent increase in leg exercises may cause these. Gradual increase in exercise and pain killers with mild anti inflammatory drugs can help in reducing the symptoms.

2. Prolonged intake of hormonal therapy like oral pills or HRT might cause this.

3. Muscle ischaemia- associated with diabetes usually. There is acute pain associated with it.

4. Deep vein thrombosis- comes last among the list of probable diagnosis.
You need proper investigations to find out the cause.
You may get the initial physical examination, relevant tests and treatment done under care of 'Orthopaedician'.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...